MAUDE Adverse Event Report: COOK INC OPTILITE MULTI-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC OPTILITE MULTI-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient age at time of event is currently unknown as requested but not provided.Patient sex at time of event is currently unknown as requested but not provided.It is currently unknown if this device was reprocessed and reused on a patient as this information was not provided.(b)(4).This event is currently under investigation.
 
Event or Problem Description
During a ureteroscopy lazer lithotripsy procedure, the tip of the optilite multi-use holmium laser fiber came off in the patient.The physician was able to retrieve the tip with no harm to the patient.The tip of the device was successfully removed.According to the initial reporter, the patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Patient age at time of event is currently unknown as requested but not provided.Patient sex at time of event is currently unknown as requested but not provided.It is currently unknown if this device was reprocessed and reused on a patient as this information was not provided.(b)(4).Event evaluation: a review of complaint history, device history record, instructions for use (ifu), specifications and trends was conducted during the investigation.No product or images were returned to assist with this investigation.Specific to this case the product ifu details: " note: basic tips on handling fiberoptic devices: never subject fiberoptics to sharp bends in handling, use, storage or reprocessing; it is recommended that only facilities that are adequately designed, equipped, monitored and staffed by trained personnel should undertake surgical fiber reprocessing at hospital site; discard any fiberoptic assembly that is cracked, broken or does not meet minimum transmission standards." there is no evidence to suggest this device was not manufactured to current specifications.Based on the available level of information a definitive root cause could not be determined; however, it is possible that this device became damaged during use, re-sterilization at the user facility, or during handling of the device.The appropriate internal personnel have been notified of this event and we will continue to monitor for similar incidents.
 
Event or Problem Description

Brand Name
OPTILITE MULTI-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5508440
Report Number1820334-2016-00175
Device Sequence Number10820383
Product Code GEX
UDI-Device Identifier10827002485225
UDI-Public(01)10827002485225(17)181027(10)6325250
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K073496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberHLF-M273-SMA
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/25/2016
Device Age4 MO
Event Location Ambulatory Surgical Facility
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/17/2016
Supplement Report FDA Received Date04/07/2016
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;